Alert archive / Ohio / Gale Warnings in 2013
Gale Warning 11, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Oct 26, 2013, 9:41 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2013, 9:41 PM EDT (01:41 UTC)
- Expired
- Oct 27, 2013, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
446 WHUS71 KCLE 270141 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 941 PM EDT SAT OCT 26 2013 LEZ162-163-270245- /O.CAN.KCLE.SC.Y.0065.000000T0000Z-131027T0900Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 941 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. .WINDS: WINDS HAVE DIMINISHED TO LESS THAN 10 KNOTS OVER THE EXTREME WESTERN PORTIONS OF THE LAKE. .WAVES: WAVES HAVE ALSO SUBSIDED TO 2 FEET OR LESS. $$ LEZ061-148-149-168-169-270600- /O.NEW.KCLE.GL.W.0011.131027T0141Z-131027T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 941 PM EDT SAT OCT 26 2013 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS: WINDS WILL CONTINUE FROM THE SOUTHWEST AT 35 KNOT GALES ON THE EXTREME EASTERN THIRD OF LAKE ERIE THIS EVENING AND THEN BEGIN TO DIMINISH LATER TONIGHT. * WAVES: WAVES OF 10 TO 14 FEET CAN BE EXPECTED THIS EVENING AND THEN BEGIN TO SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ144>147-270900- /O.EXA.KCLE.SC.Y.0065.000000T0000Z-131027T0900Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 941 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS WILL BECOME NORTHWEST AROUND 10 TO 20 KNOTS LATER TONIGHT. WAVES WILL BE 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142-143-270900- /O.CON.KCLE.SC.Y.0065.000000T0000Z-131027T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 941 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS WILL BECOME NORTHWEST AROUND 10 TO 20 KNOTS LATER TONIGHT. WAVES WILL BE 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Oct 26, 7:33 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 26, 7:33 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
733 PM EDT SAT OCT 26 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. HIGH PRESSURE WILL
BRIEFLY MOVE INTO THE OHIO VALLEY ON SUNDAY BEFORE BEING NUDGED
SOUTHWARD BY ANOTHER COLD FRONT ON MONDAY. HIGH PRESSURE WILL
RIDGE INTO THE REGION FROM NY STATE ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATE...WILL BOOST POPS NORTHWEST AND CENTRAL GROUPS AS SECONDARY
FRONT/TROUGH DROPS ACROSS THE AREA FROM SERN LWR MICHIGAN. RADAR
SHOWS A DECENT LINE OF SHOWERS WITH THE BOUNDARY. EXPECT MOST OF
THE PRECIP WILL BE ACROSS THE NRN AND EASTERN COUNTIES BUT ALL
AREAS WILL HAVE AT LEAST A CHANCE POP.
PREVIOUS...THERE HAS BEEN A FEW SPOTTY POWER OUTAGES WITH THE
WIND GUSTS THAT DID REACH 35 TO 42 MPH RANGE...SLIGHTLY STRONGER
ALONG THE LAKESHORE. THESE WIND SPEEDS HAVE REMAINED SLIGHTLY
BELOW WIND ADVISORY LEVELS FOR THE FOLLOWING REASONS:
1. LOW PRESSURE WEAKENED SLIGHTLY THROUGH THE DAY AS IT MOVED ACROSS
EASTERN ONTARIO.
2. THICKER CLOUDS DECREASED THE AMOUNT OF MIXING.
SO WITH THAT SAID WE WILL BE DROPPING THE WIND ADVISORY.
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WITH A FEW SHOWERS
ALONG IT. MOST OF THE SHOWER ACTIVITY WILL BE ALONG THE LAKESHORE
INTO NW PA. THE BEST CHANCE OF MEASURABLE RAINFALL WILL BE ACROSS NW
PA. AS TEMPERATURES FALL OVERNIGHT THE RAIN WILL MIX WITH AND
EVENTUALLY CHANGE OVER TO SOME LIGHT SNOW. A FEW LOCATIONS MAY GET A
DUSTING TO A COUPLE TENTHS...MAINLY ON ELEVATED SURFACES.
LOWS AT MOST LOCATIONS WILL BE IN THE LOWER TO MID 30S...SLIGHTLY
WARMER NEAR THE LAKESHORE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
ANY REMAINING LAKE INDUCED SNOW SHOWERS OVER NW PA AND EXTREME NE
OHIO WILL SLOWLY DECREASE IN COVERAGE AS TEMPERATURES WARM ENOUGH
TO CHANGE IT BACK OVER TO RAIN. ALTHOUGH BY AFTERNOON IT WILL LIKELY
ONLY BE SPOTTY SHOWERS. HIGHS ON SUNDAY WILL ALL HINGE ON THE CLOUD
COVER. WHERE THE CLOUDS PERSIST THE LONGEST HIGHS WILL REMAIN IN
THE 40S. ANY SUNSHINE AT ALL WILL NUDGE HIGHS TO AROUND 50.
ON MONDAY ANOTHER PIECE OF JET ENERGY WILL MOVE THROUGH THE UPPER
LEVEL TROUGH. THIS WILL PUSH A BACKDOOR COLD FRONT INTO THE AREA.
WE EXPECT TO SEE AN INCREASE IN NE TO EAST WINDS IN ITS WAKE AS A
COLD AREA OF HIGH PRESSURE BUILDS INTO NY STATE. THIS LOW LEVEL NE
TO EAST FLOW WILL HELP TO DRY THE LOWER LEVELS OF THE ATMOSPHERE
WHICH WILL ASSIST IN DELAYING THE ONSET OF RAINFALL WITH THE NEXT
STORM SYSTEM THAT WILL ARRIVE MID WEEK. WE DID PLACE SOME SLIGHT
CHANCE POPS IN THE FORECAST LATE TUESDAY AFTERNOON INTO TUESDAY
NIGHT BUT CONFIDENCE IN THIS IS VERY LOW.
HIGHS ON MONDAY WILL BE NEAR MIDDAY ACROSS THE NORTH AS THE COLD
FRONT MOVES INTO THE REGION. TEMPERATURES WILL COOL IN THE WAKE OF
THE FRONT MONDAY AFTERNOON. MONDAY MAY BE THE WARMEST DAY OF THE
SHORT TERM...ESPECIALLY ACROSS THE SOUTH. TEMPERATURES WILL
ATTEMPT TO REBOUND ON TUESDAY WITH HIGHS INTO THE 50S IF MIDDLE
AND HIGH LEVEL CLOUD COVER REMAINS THIN
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY WILL STILL BE DOMINATED BY THE AREA OF HIGH PRESSURE OVER
THE EASTERN SEABOARD...MEANWHILE THE TROUGH OVER W CANADA WILL BE
MOVING INTO THE PLAINS. BELIEVE THE EAST COAST HIGH WILL BE SLOW TO
BREAK DOWN SO HAVE BACKED OFF ON CHANCE POPS WED TO NOW FORECASTING
A SLIGHT CHANCE IN RESPONSE TO THE TIMING OF THE NEXT SYSTEM. THE UPPER
LEVEL FLOW WILL BE SOUTHWEST AS AN UPPER LEVEL LOW MOVES TOWARDS THE
GREAT LAKES WITH A DEEPENING SURFACE LOW THURSDAY. THE RAIN CHANCES
OVER THE AREA WILL BE ON THE INCREASE AS THE MOISTURE CONVERGENCE
INCREASES BENEATH THE SHORTWAVE TROUGH. THE LOW LEVEL JET WILL
STRENGTHEN WITH MODELS SHOWING SPEEDS AROUND 50KT. THOUGH TIMING IS
STILL UNCERTAIN...THE APPROACH OF THE TROUGH WILL INCREASE
WINDS...ESPECIALLY IF TEMPS REACH THE 60S AS SOME MODELS ARE
INDICATING. AT THIS TIME LEANED TOWARDS AN OVERRUNNING EVENT AS
OPPOSED TO CONVECTIVE STORMS. BEHIND THE TROUGH TEMPS WILL ONCE
AGAIN DROP DOWN WITH HIGHS IN THE 40S LOWS IN THE 30S.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
LINE OF RAIN MOVING SOUTHEAST TOWARD THE AREA ASSOCIATED WITH A
WEAK COLD FRONT. OFF DUTY TELEVISION METEOROLOGIST IN TOLEDO
REPORTED SOME GRAUPEL MIXING IN WITH MOSTLY RAIN AT THIS TIME.
THIS WOULD EXPLAIN HIGHER RETURNS IN THE LINE OF RAIN MOVING
TOWARD THE AREA. SO WILL MENTION GRAUPEL (SG) IN THE TAFS FROM
CLEVELAND TO MANSFIELD EAST THIS EVENING. RAIN MOVES EAST OF THE
AREA LATER THIS EVENING ALLOWING FOR SOME BREAKS IN THE OVERCAST
TO MOVE INTO THE REGION. FOR THE MOST PART...WE SHOULD SEE MOSTLY
CLOUDY SKIES THROUGH THE REST OF THE NIGHT INTO TOMORROW. WINDS
WILL DIMINISH BEHIND THE FRONT AS WELL EXCEPT AT ERIE WHERE THEY
WILL REMAIN AT LEAST 10 TO 20 KNOTS UNTIL AFER MIDNIGHT. VFR
CEILINGS WILL PERSIST MOST AREAS TOMORROW IN THE WAKE OF THE FRONT.
OUTLOOK...NON-VFR POSSIBLE MONDAY NIGHT ACROSS NRN OH/NW PA.
&&
.MARINE...
THE STRONG LOW LEVEL JET IS PROGRESSING EASTWARD AND ALLOWING THE
GALE CONDITIONS TO DIMINISH OVER THE WESTERN BASIN. IT WON'T BE
UNTIL LATE THIS EVENING THAT THE EASTERN BASIN WILL SEE WINDS
SUBSIDE ENOUGH TO DOWNGRADE TO SMALL CRAFT ADVISORY. WEAK HIGH
PRESSURE WILL BUILD IN FROM THE SOUTH AND KEEP CONDITIONS BELOW SCA
ONCE THE WAVES SUBSIDE FROM THIS GALE EVENT ON SUNDAY. A BACK DOOR
COLD FRONT WILL PUSH SOUTH ACROSS THE LAKE ON MONDAY WITH A WIND
SHIFT TO THE NORTH BUT WINDS SPEEDS OF ONLY 10 TO 15 KNOTS. THE LOW
WATER CONDITIONS IN THE WESTERN BASIN WILL GRADUALLY IMPROVE THIS
EVENING AS THE WINDS SLACKEN OFF.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 9 PM EDT THIS EVENING FOR LEZ061-144>149-
164>169.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LEZ142-143.
&&
SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...JAMISON
AVIATION...LOMBARDY
MARINE...JAMISONHazardous weather outlook, Oct 26, 3:24 PM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 324 PM EDT SAT OCT 26 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 324 PM EDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142-143-162-163-271930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 324 PM EDT SAT OCT 26 2013 ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-271930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 324 PM EDT SAT OCT 26 2013 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ144-164-271930- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 324 PM EDT SAT OCT 26 2013 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.